Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 20, 2008, 3:00 PM MDT. It took effect at May 21, 2008, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 3:00 PM MDT (21:00 UTC)
- In effect from
- May 21, 2008, 12:00 PM MDT
- Expired
- May 21, 2008, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 202100 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE MAY 20 2008 NMZ001>021-026-210500- /O.NEW.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 300 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. EXPECT INCREASING SOUTHWEST WINDS TO 35 MPH BY NOON ON WEDNESDAY...WITH FREQUENT GUSTS TO 50 MPH THROUGH WEDNESDAY AFTERNOON. WIND SPEEDS WILL REMAIN STRONG THROUGH MUCH OF WEDNESDAY EVENING. EXPECT LOCALLY STRONGER WINDS NEAR THE ARIZONA BORDER...AND OVER THE EASTERN PLAINS AND NORTHEAST HIGHLANDS. WINDS WILL BE STRONGEST OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT POOR VISIBILITIES AT TIMES IN BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY BY LATE EVENING...WITH HAZARDOUS WIND CONDITIONS EASING BY MIDNIGHT. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE ON WEDNESDAY. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAY 550 AND HIGHWAY 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. $$ SHY
3 follow-up statements
000 WWUS75 KABQ 210444 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 PM MDT TUE MAY 20 2008 NMZ001>021-026-211400- /O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1044 PM MDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON WEDNESDAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL BECOME STRONGEST BY THE LATE AFTERNOON. LOCALIZED AREAS WILL EXPERIENCE REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH HAZARDOUS WIND CONDITIONS EASING BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550...84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. $$ 52
000 WWUS75 KABQ 211355 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 755 AM MDT WED MAY 21 2008 NMZ001>021-026-212200- /O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 755 AM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING. EXPECT REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550... 84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. $$
000 WWUS75 KABQ 211620 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT WED MAY 21 2008 NMZ004>012-014>017-026-220400- /O.UPG.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ /O.NEW.KABQ.HW.W.0008.080521T1800Z-080522T0400Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... GLENWOOD...SOCORRO...CARRIZOZO...RUIDOSO 1020 AM MDT WED MAY 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS RANGING BETWEEN 50 AND 60 MPH. WINDS WILL LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING. EXPECT BLOWING DUST AND REDUCED VISIBILITIES AT TIMES. WIND SPEEDS WILL DECREASE GRADUALLY A HOUR OR TWO AFTER SUNSET WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING INTERSTATES 40 AND 25. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ001>003-013-018>021-220400- /O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1020 AM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING. EXPECT REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550... 84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. $$ 50/01
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 20, 2:49 PM MDT, 11 minutes earlier.
Area forecast discussion, May 20, 2:49 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT TUE MAY 20 2008 .DISCUSSION... CURRENTLY...TROUGH OVER PACIFIC NORTHWEST DIGGING SOUTHWARD DOWN THE SPINE OF CALIFORNIA...AND CRUNCHING DOWN EASTERN NOSE OF RIDGE POKING EASTWARD FROM OFFSHORE SOUTHERN CALIFORNIA ACROSS NEW MEXICO. SHORTWAVES CIRCULATING SOUTH AND EAST AROUND EASTERN NOSE MAY TOUCH OFF SOME ISOLATED THUNDERSTORMS THIS EVENING OVER THE NORTHEAST QUARTER OF THE STATE...WITH A FEW MORE DOWNSTREAM OVER THE GILA...SACRAMENTOS AND GUADALUPES THROUGH SUNSET. COVERAGE WILL BE VERY SPOTTY WITH SOUTH AND SOUTHWEST TRANSPORT FOR CELLS ACHIEVING SOME HEIGHT AGAINST THERMODYNAMIC ODDS. OUT AHEAD OF CALIFORNIA STORM SYSTEM...BROAD SURFACE TROUGH EXTENDS FROM SOUTHERN CALIFORNIA DESERT ACROSS SOUTHERN NEW MEXICO INTO WEST TEXAS. WIND SPEEDS GENERALLY LIGHT FOR REMAINDER OF THIS EVENING. MODELS...GOOD CONSENSUS IN THE EARLY GOING BECOMING LESS SO IN THE OUT PERIODS...BUT MODELS OF BOTH DOMESTIC AND EUROPEAN CENTERS STARTING TO CONVERGE ON A COMMON SOLUTION FOR THE UPCOMING WEEKEND. PLAUSIBLE START DIGS CALIFORNIA TROUGH TO THE FOUR CORNERS ON WEDNESDAY AND CLOSES OFF BIG SLOPPY LOW OVER THE GREAT BASIN ON THURSDAY. WITH HIGH AMPLITUDE RIDGE BUILDING AHEAD AND BEHIND THE TROUGH...PHASE LOCKING WILL KEEP THE CLOSED LOW STATIONARY ON FRIDAY WITH A SHAKY WESTWARD RETROGRESSION ON SATURDAY. GFS WANTS TO START THE LIFT AND SHEAR...BUT EUROPEAN CENTER HAVING NONE OF THIS...AND CONTINUES TO HOLD CLOSED LOW OVER SAN FRANCISCO BAY. MODELS ARE UNITED IN KEEPING WAVY FLOW...AND NOT CUTTING OFF THE LOW OR TROUGH WITH A JET PUNCH ACROSS NORTHERN CANADA...THUS ACTIVE DYNAMICS WILL CONTINUE TO EVOLVE THE SYSTEM THROUGH THE LATE WEEKEND. SHORT TERM...TONIGHT AND WEDNESDAY...BRACING FOR THE BIG BLOW ON WEDNESDAY AS FLOW ALOFT SHIFTS TO SOUTHWEST AND INCREASES SPEED. DEEPENING SURFACE TROUGH OVER EASTERN HALF OF NEW MEXICO AND COLD FRONT APPROACHING FROM THE WEST WILL RAMP WIND SPEEDS WELL INTO ADVISORY RANGE...AND LOW HUMIDITIES WILL CREATE WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS FOR THE DAY. WIND ADVISORIES AND RED FLAG WARNINGS WILL GO OUT THIS AFTERNOON AREA WIDE TO COVER THE WEDNESDAY EXCITEMENT. HIGH TEMPERATURES WILL BE ABOVE NORMAL AGAIN ON WEDNESDAY...TO WIND UP THE WARM SPELL FOR THIS ROUND. THUNDERSTORMS WILL WORK IN WITH THE COLD FRONT IN THE NORTHWEST...WITH A FEW SHOWING UP IN THE NORTHEAST ALONG A SNAKING DRY LINE. LONG TERM...THURSDAY THROUGH SATURDAY. CLOSED LOW SPRAWLED SOLIDLY OVER NEVADA...UTAH...AND NORTHERN ARIZONA WILL MAINTAIN SPEEDY SOUTHWEST FLOW ALOFT OVER NEW MEXICO...AND COLD FRONT WILL MOVE TO A CLAYTON TO ROSWELL LINE BY AFTERNOON. COOLER AIR AND INCREASED CLOUD COVER BACK WEST WILL EASE DANGEROUS FIRE WEATHER CONDITIONS...BUT WILL NOT MOVE FAR ENOUGH EAST OR SOUTH TO BE MUCH HELP TO EASTERN SIDE OF THE STATE. WILL HOIST FIRE WEATHER WATCH THIS ROUND FOR THURSDAY...BROADLY FROM CENTRAL MOUNTAIN CHAIN EAST TO TEXAS BORDER...AND ADDING THE NORTHEAST PLAINS. WINDS WILL REMAIN BREEZY ON THURSDAY...ESPECIALLY IN VICINITY OF THE FRONT. INTO FRIDAY...LITTLE CHANGE TO THE BROAD PICTURE...WITH CLOSED LOW REMAINING OVER THE GREAT BASIN AND STRONG SOUTHWEST FLOW ALOFT...AND SOUTHERLY FLOW AT THE SURFACE. NEXT PUNCH OF COLD AIR WILL CROSS WESTERN BORDER OF THE STATE SWEEPING EAST...WITH FRIDAY TEMPERATURES NOW FALLING INTO THE BELOW NORMAL RANGE. FRIDAY DRY LINE ACTION SHOULD BE EAST OF THE STATE...BUT SLOW MOVING COLD FRONT WILL TOUCH OFF ANOTHER DAY OF SHOWERS AND THUNDERSTORMS IN THE WEST AND NORTHWEST. INTO SATURDAY...RETROGRESSION DAY FOR THE CLOSED LOW ALOFT...AND MODELS IN SOME DISHARMONY ON PLACEMENT OF THE CLOSED LOW. UNITY THAT IT WILL BE WEST OF THE GREAT BASIN...AND IMPACT NEGLIGIBLE ON NEW MEXICO WHICH WILL REMAIN UNDER GUSTY SOUTHWEST FLOW WITH SURFACE TROUGH REMAINING OVER EASTERN END OF THE STATE. DRY LINE SET UP WILL AGAIN BE EAST OF THE STATE...BUT SOME THUNDERSTORMS POSSIBLE ON SATURDAY AFTERNOON ALONG THE TEXAS BORDER AND THEN MOVING SMARTLY TO THE NORTHEAST. TEMPERATURES SHOULD BOTTOM OUT 5 TO 10 DEGREES BELOW NORMAL FOR SATURDAY. SHY && .AVIATION... GENERALLY VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS. LOOKING AT SOME LOW CLOUD BASES...GENERALLY 1000 TO 2000 FT AGL TO FORM ACROSS THE NORTHEAST PLAINS LATER TONIGHT. ISOLATED GENERALLY HIGHER BASED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS THROUGH SHORTLY AFTER SUNDOWN. ALTHOUGH SLOW TO GET GOING...ISOLATED ACTIVITY WILL ALSO AFFECT PORTIONS OF THE NORTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS ACROSS THE EAST THROUGH THE EVENING HOURS. GUSTY OUTFLOW WINDS WILL BE THE MAIN AFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON. && .FIRE WEATHER... STORMS SLOW TO GET GOING ACROSS PORTIONS OF THE NORTH CENTRAL MOUNTAINS AND ADJACENT PLAINS ACROSS THE EAST BUT STILL EXPECTING SOME ISOLATED ACTIVITY THROUGH THE EVENING. GUSTY OUTFLOW WINDS WILL BE THE MAIN CONCERN WITH DRIER OVERALL PRECIPITATION AMOUNTS. PORTIONS OF THE NORTHEAST PLAINS COULD SEE UP TO A TENTH OF AN INCH. OTHER THAN ACROSS THE EAST...RH RECOVERIES WILL BE POOR WITH WARM OVERNIGHT LOWS. CRITICAL FIRE WEATHER EVENT SHAPING UP FOR WEDNESDAY AFTERNOON AND EVENING. MOST OF THE AREA WILL SEE HIGH HAINES INDEX VALUES CORRESPONDING TO VERY DRY AND UNSTABLE CONDITIONS BETWEEN 10000 TO 19000 FT MSL. RH VALUES WILL ALSO PLUMMET...ESPECIALLY DURING THE AFTERNOON. THE LOWEST VALUES WILL MOST LIKELY BE FOUND ACROSS CENTRAL AREAS. SOME COOLING EXPECTED ACROSS THE WESTERN TIER WHILE SOME HIGHER BASED SHOWERS AND STORMS COULD AFFECT FAR WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA. THESE STORMS WOULD BE FAST MOVING AND COULD PRODUCE SIGNIFICANT OUTFLOW WINDS. THEY WOULD ALSO TEND TO BE OF THE DRIER VARIETY. IT APPEARS THAT THE GREAT BASIN LOW WILL NUDGE CLOSER TO THE STATE ON THURSDAY. THIS WOULD ESSENTIALLY PROVIDE MORE CLOUD COVER AND SOME SHOWERS AND STORMS ACROSS WESTERN AND NORTHERN AREAS. AT THE SAME TIME CRITICAL FIRE WEATHER CONDITIONS WOULD REMAIN POSSIBLE ACROSS EASTERN AREAS AS THE DRY LINE GETS PUSHED INTO TEXAS. WILL BE ISSUING A WATCH FOR THE ESTANCIA BASIN AND EASTERN PLAINS. FRIDAY THROUGH SUNDAY STILL LOOKS TO BE TOO MUCH UP IN THE AIR. SOME OF THE MODELS ARE TRENDING DRIER WITH A DRY SLOT ENTRENCHED OVER A GOOD PORTION OF THE FORECAST AREA. SOME PRECIPITATION ACTIVITY WOULD BE FOUND ON THE EDGE OF THIS UPPER LEVEL DRY SLOT. WILDCARDS WILL BE THE DRY LINE FOUND NEAR THE TEXAS BORDER AS WELL AS THE POSITION OF THE GREAT BASIN LOW. ASSOCIATED WITH THE DRY SLOT WILL BE A RATHER FAST FLOW ALOFT /SOUTH...SOUTHWEST/. AS THESE DAYS DRAW CLOSER WILL HAVE TO WATCH FOR DEVELOPING CRITICAL FIRE WEATHER CONDITIONS ALTHOUGH EXPECT THE STRONGER SOUTHERLY FLOW TO BRING IN ENOUGH LOW LEVEL MOISTURE TO COUNTERACT THE DRIER AIR ALOFT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 85 49 68 / 0 5 20 20 GALLUP.......................... 50 79 42 60 / 0 0 10 20 GRANTS.......................... 52 81 44 66 / 0 0 10 20 GLENWOOD........................ 56 90 51 75 / 10 0 5 10 CHAMA........................... 38 74 34 60 / 0 10 20 40 LOS ALAMOS...................... 52 78 46 60 / 0 0 5 20 RED RIVER....................... 38 71 37 58 / 5 0 5 20 TAOS............................ 47 81 44 66 / 5 0 5 10 SANTA FE........................ 51 82 48 64 / 0 0 5 20 SANTA FE AIRPORT................ 52 84 48 67 / 0 0 0 10 ESPANOLA........................ 47 87 45 72 / 0 0 5 10 ALBUQUERQUE HEIGHTS............. 62 87 55 73 / 0 0 0 10 ALBUQUERQUE VALLEY.............. 53 85 49 69 / 0 0 0 10 ALBUQUERQUE FOOTHILLS........... 58 84 51 69 / 0 0 0 10 ALBUQUERQUE WEST MESA........... 59 87 53 76 / 0 0 5 10 SOCORRO......................... 58 91 55 78 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 47 80 44 63 / 0 0 0 10 MORIARTY/ESTANCIA............... 48 82 47 67 / 0 0 0 10 CARRIZOZO....................... 59 89 55 79 / 10 0 0 0 RUIDOSO......................... 52 82 51 69 / 10 0 0 0 RATON........................... 49 83 48 70 / 10 5 0 5 LAS VEGAS....................... 50 81 48 65 / 10 0 0 10 ROY............................. 52 77 50 72 / 10 0 0 5 CLAYTON......................... 55 86 53 79 / 10 0 0 5 SANTA ROSA...................... 54 89 54 78 / 0 0 0 0 TUCUMCARI....................... 59 91 58 83 / 5 0 0 0 FORT SUMNER..................... 59 89 59 79 / 0 0 0 0 CLOVIS.......................... 59 91 57 84 / 0 0 0 0 PORTALES........................ 60 93 60 86 / 0 0 0 0 ROSWELL......................... 62 97 62 90 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 10 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 12 PM TO 10 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ001>021-026. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-107-108. && SHY/50
Hazardous weather outlook, May 20, 5:55 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT TUE MAY 20 2008 NMZ001>021-026-211200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP AREAWIDE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. ON BOTH DAYS SOUTHWEST WINDS MAY REACH 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. FRIDAY...SATURDAY AND SUNDAY...THERE IS A LOT OF UNCERTAINTY IN THE FORECAST. DEPENDING ON WHERE AN UPPER LEVEL LOW PRESSURE SYSTEM ESTABLISHES ITSELF OVER THE GREAT BASIN...FRIDAY COULD BRING EITHER ANOTHER DAY OF STRONG SOUTHWEST WINDS TO THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN...OR A DRY LINE COULD DEVELOP WITH SOME POTENTIALLY SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN. THE PLACEMENT OF THE UPPER LEVEL LOW OVER THE GREAT BASIN WILL ALSO INFLUENCE THE WEATHER FOR SATURDAY AND SUNDAY. THERE IS A SMALL CHANCE THAT THE DRY LINE MAY BECOME ACTIVE ON SATURDAY AND SUNDAY WITH THE POTENTIAL FOR SEVERE WEATHER ON THE EASTERN PLAINS. SOME OF THESE STORMS COULD ALSO PRODUCE HEAVY RAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY...SATURDAY AND SUNDAY ON THE EASTERN PLAINS. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:27 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 41 hr |
| May 20, 2:27 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 32 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.